Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

How to avoid side effects of Leveritacetam?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3631 Questions
Question
I typed it all out. effects of leveritacetam. then it got lost trying to send it to you. No doctor could advise. Cant see consultant till 12 July. 2 weeks one a day, then 2 a day for the last week and a half. I have weakness, loss of appetite, nose throat and ear aches, sleepiness, neck pain, sem-lock jaw that makes eating quite difficult. What can i do? no doctor will advise and they don't seem to know what to advise. can't ask consultant as he's away till 12th when i have appt.
Posted Mon, 4 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Raju A.T 13 hours later
Brief Answer:
Need some more details

Detailed Answer:
Hi,

Thanks for your query.

Please provide the details of the dosage of the drugs you were on and you are on now.

I shall based on the dosage advice you how to get off the medication with tapering dosage.

Waiting for your response,
Above answer was peer-reviewed by
 
Follow-up: How to avoid side effects of Leveritacetam? 14 hours later
The drug I am taking, and want to finish in tapering doses, is Lamotrogine. I started one 25mg tablet a day less than two weeks ago, and told my doctor that it was as troublesome as the previous medication so he told me, last Saturday I should cease taking Lamotrogine. He asked me if there was a central groove to indicate it could be cut in half. I told him no. He told me to take only 3 more pills with a night of no pill in between. This would take up till Wed 9 July. However, too late to ask him, I found the table did indeed have a groove and rang his colleague to ask him if I should halve the tablets. His colleague advised me to take half a tablet each day until Wed 9 July. This I am doing. I would just like confirmation that this is right. My last half dose will be this Wednesday. I see my consultant on Saturday. Should I stop with the last one on Wednesday and not take any more till 12th July? Or take 2 halves more? I was on one Leveritacetam a day for two weeks. Then I began 2 a day. After a week I felt so ill my doctor changed me to lamotragine. I took 1 lamatrodine a day but soon felt almost as ill as with the 2 Lev a day. My doctor, when I told him this a week into taking lamotragine, told me to come off this drug also. Last Friday when he told me this he asked if the tablets had a central groove meaning they could be halved. I said no. He said then take only three more tablets every other day ie Saturday, Monday and tomorrow Wednesday. Then i saw the tabs did have a central groove ad cd be halved, so rang surgery again. another doctor advised me to take one half a tab for the six days till tomorrow Wednesday. This I did and feel worse each day. I take one half tonight and the last half tomorrow. I see consultant on Saturday 12 July. Have I done the right thing to take halves? Will stopping the tabs tmw lead to seizures before my saturday appointment. I would like your opinion.
 
 
Answered by Dr. Raju A.T 26 hours later
Brief Answer:
yes, you are on right path

Detailed Answer:
Hi,

Thanks for writing back.

Sorry for the delayed response.

You are on right path of tapering the dose. Cutting the tablet and taking a half til 9th july is fine. There is no need for an extra dosage. This can help to get off the medication smoothly.

Drink ample amount of water.

regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor